Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 16, 2005, 3:08 PM CDT for Allen Parish, Louisiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2005, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 16, 2005, 3:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Allen Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 3:35 PM CDT | TSTM WND DMG | Oakdale, LA | TREES DOWN IN OAKDALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 162008
SVRLCH
LAC003-162045-
/O.NEW.KLCH.SV.W.0067.050616T2008Z-050616T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
308 PM CDT THU JUN 16 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN PARISH IN SOUTHWEST LOUISIANA
* UNTIL 345 PM CDT
* AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS
STORM WAS LOCATED OVER OAKDALE...AND MOVING SOUTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
OAKDALE BY 315 PM CDT
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3089 9266 3084 9283 3073 9275 3069 9263
3080 9259
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 8 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 300 PM CDT THU JUN 16 2005 .SYNOPSIS...SURFACE ANALYSIS SHOWING HIGH PRESSURE CENTERED OVER THE WESTERN GULF RIDGING NORTH TO EAST/WEST ORIENTED FRONTAL BOUNDARY EXTENDING ACROSS NORTH CENTRAL LOUISIANA. RAPID CONVECTIVE DEVELOPMENT HAS OCCURRED ACROSS THIS AREA ALONG INSTABILITY AXIS COMBINED WITH INCOMING OUTFLOW LAID DOWN FROM MORNING CONVECTION ACROSS EAST OKLAHOMA. EXPECTING A RATHER ACTIVE AFTERNOON AND EVENING ACROSS THE FCST AREA AS DEVELOPING SEABREEZE ADVANCES NORTH...OUTFLOW ADVANCES SOUTH...ALONG WITH NUMEROUS SMALLER BOUNDARIES LEFT OVER FROM WEDNESDAYS CONVECTION ACROSS THE AREA. WOULD NOT BE SURPRISED TO SEE SOME PULSE SEVERE. OTHERWISE...OMEGA TYPE PATTERN IN THE UPPER LEVELS WITH HIGH AMPLITUDE RIDGING EXTENDING THROUGH THE PLAINS BETWEEN BOOK-END LOWS OVER THE NORTHEAST CONUS AND JUST OFF THE NORTHWEST COAST. MORNING LCH SOUNDING SHOWING PRECIPITABLE WATER AT 1.61 INCHES...SLIGHTLY BELOW YESTERDAY BUT STILL WELL ABOVE THE NORM. && .DISCUSSION...WILL CARRY RESPECTABLE POPS OVERNIGHT EXPECTING ONGOING CONVECTION TO CONTINUE WELL INTO THE EVENING HOURS. RAIN CHANCES CONTINUING AFTER MIDNIGHT AS VORT ENERGY IN NORTHWESTERLY FLOW ALOFT MOVES ACROSS THE REGION AND SURFACE BOUNDARY AND ASSOCIATED LOW LEVEL CONVERGENCE SINKS SOUTH WITH MCS TYPE CONVECTION POSSIBLE. CLIMO POPS CONTINUE FOR FRIDAY AND SATURDAY WITH LOW LEVELS REMAINING PRIMED. REMAINDER OF THE FORECAST NOT TOO OPTIMISTIC FOR RAIN CHANCES WITH A STRONG SUBSIDING REGIME ALOFT DEVELOPING AS PLAINS HIGH EXPANDS EAST...AND LOW LEVEL FLOW BECOMES NORTHERLY. && .MARINE...GENERALLY LIGHT WINDS WITH MINIMAL RAIN CHANCES EXPECTED INTO THE COMING WEEK. && .AVIATION...VFR CONDITIONS EXPECTED TONIGHT AND FRIDAY EXCEPT WITH SCATTERED CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... KLCH 74 92 76 92 / 30 30 20 20 KBPT 74 94 75 93 / 20 20 20 20 KAEX 73 93 73 94 / 40 40 20 20 KLFT 74 92 74 92 / 40 40 20 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && MARCOTTE
Hazardous weather outlook, Jun 16, 6:00 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SEVERE POTENTIAL TODAY NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT THU JUN 16 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 171100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE- HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER- UPPER ST. MARTIN-VERMILION-VERNON- INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE... NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE... VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE... LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER... CROWLEY...CAMERON AND ALEXANDRIA .DAY ONE...TODAY AND TONIGHT WEAK BOUNDARIES WILL INTERACT WITH A MOIST UNSTABLE AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A THUNDERSTORM OR TWO COULD REACH SEVERE CRITERIA...WITH DAMAGING WINDS APPROACHING 60 MPH AND LARGE HAIL EXCEEDING THREE-QUARTERS OF AN INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY BEFORE A RIDGE OF HIGH PRESSURE ALOFT MOVES CLOSER TO THE REGION AND SHUTS OFF MOST OF THE PRECIP. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... WILL NOT BE REQUIRED TODAY. LGE
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:04 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 15, 9:04 PM CDT | Special Marine Warning | LCH | 56 min | |
| Jun 16, 3:12 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 63 min |
| Jun 16, 5:09 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 66 min |
| Jun 16, 5:52 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.